Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jan 13, 2014, 3:22 PM CST. It took effect at Jan 14, 2014, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2014, 3:22 PM CST (21:22 UTC)
- In effect from
- Jan 14, 2014, 12:00 PM CST
- Expired
- Jan 14, 2014, 4:58 AM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
929 WHUS73 KGRB 132122 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 PM CST MON JAN 13 2014 ...GUSTY NORTH WINDS AND LARGE WAVES ON TUESDAY AFTERNOON INTO WEDNESDAY MORNING... .GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN WISCONSIN ON TUESDAY...AND INTO LOWER MICHIGAN TUESDAY NIGHT. THE NORTH WINDS WILL GENERATE LARGE WAVES. LMZ541>543-140530- /O.NEW.KGRB.SC.Y.0004.140114T1800Z-140115T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 322 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM CST WEDNESDAY. * WINDS...BECOMING NORTHEAST 10 TO 15 KTS BY MID-MORNING TUESDAY...THEN BACKING NORTH AT 15 TO 25 KTS TUESDAY AFTERNOON WITH GUSTS TO 30 KTS POSSIBLE. * WAVES...BUILDING TO 4 TO 7 FT TUESDAY NIGHT...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
2 follow-up statements
399 WHUS73 KGRB 140318 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 918 PM CST MON JAN 13 2014 ...GUSTY NORTH WINDS AND LARGE WAVES ON TUESDAY AFTERNOON INTO WEDNESDAY MORNING... .GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN WISCONSIN ON TUESDAY...AND INTO LOWER MICHIGAN TUESDAY NIGHT. THE NORTH WINDS WILL GENERATE LARGE WAVES. LMZ541>543-141130- /O.CON.KGRB.SC.Y.0004.140114T1800Z-140115T1000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 918 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM CST WEDNESDAY... * WINDS...BECOMING NORTHEAST 10 TO 15 KTS BY MID-MORNING TUESDAY...THEN BACKING NORTH AT 15 TO 25 KTS TUESDAY AFTERNOON WITH GUSTS TO AROUND 30 KTS. A FEW GUSTS TO NEAR GALE FORCE ARE POSSIBLE. * WAVES...BUILDING TO 4 TO 7 FT TUESDAY NIGHT...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
602 WHUS73 KGRB 141058 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 458 AM CST TUE JAN 14 2014 ...GUSTY NORTH WINDS AND LARGE WAVES THIS AFTERNOON INTO WEDNESDAY MORNING... .GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP AS A LOW PRESSURE SYSTEM MOVES ACROSS SOUTHERN WISCONSIN ON TUESDAY...AND INTO LOWER MICHIGAN TUESDAY NIGHT. THE NORTH WINDS WILL GENERATE LARGE WAVES. LMZ541>543-141900- /O.UPG.KGRB.SC.Y.0004.140114T1800Z-140115T1000Z/ /O.NEW.KGRB.GL.W.0002.140114T1800Z-140115T1200Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 458 AM CST TUE JAN 14 2014 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS BECOMING EAST 10 TO 15 KTS BY MID-MORNING TODAY...AND THEN BACKING TO NORTH WITH GUSTS TO 40 KTS THIS AFTERNOON AND TONIGHT. * WAVES WILL BUILD TO 6 TO 10 FT TONIGHT...WITH THE HIGHER WAVES TOWARD THE OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 2:57 PM CST, 25 minutes earlier.
Area forecast discussion, Jan 13, 2:57 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 257 PM CST MON JAN 13 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 256 PM CST MON JAN 13 2014 MAIN FCST FOCUS TO BE ON THE MOVEMENT OF A FAST-MOVING CLIPPER EXPECTED TO SWEEP ACROSS THE REGION LATE TNGT/TUE. WHILE MDLS ARE GETTING CLOSER ON A STORM TRACK...THERE ARE STILL INTENSITY ISSUES WHICH WOULD IMPACT WINDS. THE 20Z MSAS SFC ANALYSIS INDICATED ONE AREA OF LOW PRES OVER ONTARIO WITH A CDFNT STRETCHED SWWD THRU LAKE MI TO THE MID-MS VALLEY. A WEAK SFC RDG AXIS EXTENDED FROM THE CNTRL PLAINS NWD TO THE UPR MI VALLEY. LASTLY...THE AFOREMENTIONED CLIPPER LOW WAS SITUATED OVER ND. SOME CLEARING WL TAKE PLACE THIS EVENING ACROSS NE WI AS THE SFC RDG AXIS MOVES ACROSS THE STATE. MEANWHILE...THE CLIPPER LOW PRES AREA IS FCST TO INTENSIFY AS A TRAILING SHORTWAVE TROF CATCHES UP OVER THE MIDWEST TNGT. WHILE THE MDLS ARE TRACKING THE SFC LOW BETTER THAN PREVIOUS RUNS...THERE ARE STILL SOME DIFFERENCES WITH RESPECT TO THE EVENTUAL STRENGTH OF THE LOW PRES. STRONG Q-G FORCING TO MOVE INTO WRN WI LATE TNGT ANAD COUPLED WITH BOTH WAA AND MID-LEVEL FRONTOGENETICAL FORCING...EXPECT A BROAD AREA OF SNOW TO SPREAD INTO CNTRL WI SHORTLY AFTER MIDNGT AND INTO ERN WI AROUND DAYBREAK. ANTICIPATE AN INCH OR TWO OF SNOW TO ALREADY HAVE FALLEN OVER CNTRL WI BY MORNING WITH LESS THAN AN INCH IN THE EAST. NRN WI WL BE ON THE FRINGE OF THE HEAVIER SNOW WITH LITTLE IN THE WAY OF ACCUMULATIONS. THE SFC LOW TRACKS ALONG THE WI/IL BORDER TUE MORNING BEFORE REACHING SW LWR MI BY 00Z WED. THE HEAVIEST SNOWS SHOULD FALL DURING THE MORNING HOURS WHEN THE FORCING IS MAXIMIZED/DEFORMATION ZONE TO EXIST. AS THE LOW PRES HEADS TOWARD LWR MI...THE TIGHTENING PRESSURE GRADIENT WL BEGIN TO REV UP NORTHERLY WINDS IN THE 10 TO 20 MPH RANGE CNTRL WI...15 TO 25 MPH RANGE ERN WI. THIS WL CREATE PLENTY OF BLOWING/DRIFTING SNOW ACROSS THE AREA. WHEN ALL IS SAID AND DONE...EXPECT A BROAD 3 TO 6 INCHES OF SNOW ROUGHLY SOUTH OF A LINE FROM AUW-MNM WITH THE HIGHEST VALUES EAST OF THE FOX FALLEY WHERE A LITTLE LAKE ENHANCEMENT IS POSSIBLE. MADE SOME CHANGES TO HEADLINES STARTING WITH UPGRADING WINNEBAGO... CALUMET AND MANITOWOC COUNTIES TO A WINTER STORM WARNING. FURTHERMORE...HAVE ADDED MENOMINEE CNTY TO THE WINTER WX ADVY AND LASTLY...HAVE TRIED TO PLACE A MORE EXACT END TIME TO THE SNOW. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 256 PM CST MON JAN 13 2014 MAIN FCST CONCERN IS NEXT CLIPPER SYSTEM...WHICH WILL TRACK NORTH OF THE REGION WEDNESDAY NIGHT INTO THURSDAY. NO SIGNIFICANT CHANGES HAVE BEEN MADE WITH RESPECT TO THE WED NGT/THU CLIPPER SYSTEM...OTHER THAN TO SLOW DOWN THE ARRIVAL TIME OF THE PCPN IN EASTERN WI A BIT WEDS EVENING. WILL HAVE LIKELY POPS OVER THE ENTIRE CWA WED NGT...AS WAA WILL BE QUITE STG AS THE SFC LOW TRACKS TOWARD WSTRN LAKE SUPERIOR. SNOWFALL AMOUNTS SHOULD RANGE FROM AROUND AN INCH SOUTH TO A COUPLE INCHES NORTH. SCT SNOW SHOWERS WILL CONTINUE THU/THU NGT...AS AN UPPER TROF AND ARCTIC COLD FRONT MOVE THROUGH. COLD NW FLOW WILL BRING LAKE-EFFECT SNOW TO NC WI... ESPECIALLY VILAS COUNTY...ON THURSDAY NIGHT. LES ACCUMS ARE A BIT UNCERTAIN DUE TO ICE COVER ON WSTRN LAKE SUPERIOR...BUT A FEW INCHES ARE LIKELY OVER FAR NW VILAS COUNTY. THE LES SHOULD TAPER OFF ON FRIDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. THE REST OF THE EXTENDED FCST LOOKS REASONABLY DRY...ALTHOUGH THE GFS/GEFS SHOW A CLIPPER SYSTEM BRUSHING OUR SW COUNTIES WITH SOME LIGHT SNOW FRIDAY NIGHT INTO SATURDAY. ANOTHER SYSTEM MAY BRING SOME LIGHT PCPN TO OUR NW COUNTIES NEXT MONDAY. TEMPERATURES WILL BE BLO NORMAL MOST DAYS...ALTHOUGH BRIEF WARMUPS ARE ANTICIPATED ON THURSDAY AND NEXT MONDAY. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1150 AM CST MON JAN 13 2014 BAND OF MVFR CIGS TO MOVE EAST THRU NE WI THIS AFTERNOON WITH VFR CONDITIONS RETURNING LATE AFTERNOON OR EARLY EVENING. THE MAIN CONCERN CONTS TO BE THE TRACK OF A CLIPPER SYSTEM TNGT/TUE. LATEST THINKING POINTS TO HIGHER SNOWFALL AMOUNTS SOUTH OF A LINE FROM AUW-GRB-SUE WITH THE SNOW ARRIVING AT AUW SHORTLY AFTER MIDNGT AND AT GRB/SUE BETWEEN 10Z AND 12Z TUE. CIGS/VSBYS TO DROP INTO THE IFR CATEGORY ONCE THE SNOW GETS GOING AND THEN PERSIST THRU TUE MORNING BEFORE LIFTING INTO THE MVFR RANGE TUE AFTERNOON. IN ADDITION TO THE SNOW...GUSTY NE BACKING TO NW WINDS TUE AFTERNOON WL GENERATE PLENTY OF BLOWING AND DRIFTING SNOW ESPECIALLY OVER THE GRB AND ATW TAF SITES. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 6 AM TO 9 PM CST TUESDAY FOR WIZ048>050. WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST TUESDAY FOR WIZ020- 031-037-045. WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM CST TUESDAY FOR WIZ022- 038>040-074. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST TUESDAY FOR WIZ030-035-036. && SHORT TERM.....KALLAS LONG TERM......KIECKBUSCH AVIATION.......KALLAS
Hazardous weather outlook, Jan 13, 3:18 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 318 PM CST MON JAN 13 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142130- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 318 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SNOW WILL ARRIVE AFTER MIDNIGHT TONIGHT. A COUPLE OF INCHES ARE LIKELY IN CENTRAL WISCONSIN BY DAYBREAK WITH AN INCH OR LESS THE NORTH AND EAST. ROADS AND SIDEWALKS WILL BECOME SNOW-COVERED AND SLIPPERY...ESPECIALLY IN CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY SNOW WILL CONTINUE ON TUESDAY...AND LINGER OVER EAST-CENTRAL WISCONSIN INTO TUESDAY EVENING. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED NORTH OF A LINE FROM MERRILL TO MARINETTE...WITH 3 TO 6 INCHES FARTHER SOUTH. THE HIGHEST ACCUMULATIONS ARE ANTICIPATED ACROSS FROM THE SOUTHERN FOX VALLEY TO MANITOWOC...WHERE 5 TO 7 INCHES ARE POSSIBLE. GUSTY NORTHEAST TO NORTH WINDS WILL PRODUCE SOME BLOWING AND DRIFTING SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS TUESDAY AFTERNOON AND EVENING. WINTER WEATHER ADVISORIES HAVE BEEN POSTED FOR MOST OF CENTRAL AND EAST-CENTRAL WISCONSIN...WITH A WINTER STORM WARNING FOR THE SOUTHERN FOX VALLEY AND MANITOWOC COUNTY. ANOTHER CLIPPER SYSTEM IS EXPECTED TO BRING 1 TO 3 INCHES OF SNOW TO THE REGION ON WEDNESDAY NIGHT AND THURSDAY...WITH THE HIGHEST TOTALS ACROSS NORTHERN WISCONSIN ON WEDNESDAY NIGHT. LAKE EFFECT SNOW WILL BRING ADDITIONAL ACCUMULATIONS TO VILAS COUNTY THURSDAY NIGHT INTO FRIDAY. HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT SNOWFALL TOTALS LATE TONIGHT AND TUESDAY. LMZ521-522-541>543-142130- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 318 PM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY GUSTS TO NEAR GALE FORCE ARE POSSIBLE TUESDAY AFTERNOON AND EVENING...WEDNESDAY NIGHT...AND AGAIN THURSDAY NIGHT INTO FRIDAY. AK/TSK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 4:52 AM CST | Winter Storm Watch | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 10 hr |
| Jan 13, 4:52 AM CST | Winter Weather Advisory | GRB | Brown, Door, Florence, Forest, Kewaunee, Langlade and 12 more | 40 hr |
| Jan 13, 3:02 PM CST | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 37 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.